Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 17, 2006, 3:31 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 17, 2006, 4:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:31 AM CST (09:31 UTC)
- In effect from
- Jan 17, 2006, 4:00 AM CST
- Expired
- Jan 17, 2006, 12:38 PM CST
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 170931 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 331 AM CST TUE JAN 17 2006 ...GUSTY WINDS TODAY ACROSS NORTHERN ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE... .A COLD FRONT WITH STRONG WIND ENERGY WILL MOVE EAST OVER THE TENNESSEE VALLEY REGION TODAY. SURFACE WINDS OVER MOST OF NORTHERN ALABAMA AND PARTS OF SOUTHERN MIDDLE TENENSSEE WILL BECOME SOUTH AT 15 TO 25 MPH THIS MORNING...WITH OCCASIONAL GUSTS AROUND 35 MPH. THE WINDS WILL PERSIST INTO EARLY EVENING...GRADUALLY SHIFTING FROM SOUTH TO WEST DURING THE AFTERNOON. ALZ001>010-016-TNZ076-096-097-180000- /O.NEW.KHUN.WI.Y.0003.060117T1000Z-060118T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 331 AM CST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST TODAY. A STRONG COLD FRONT...MOVING IN FAST FROM THE WEST...WILL CAUSE SOUTHERLY SURFACE WINDS OVER NORTHERN ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE TO INCREASE TO 15 TO 25 MPH THIS MORNING. THERE WILL BE OCCASIONAL GUSTS AROUND 35 MPH. THE WINDS WILL PERSIST INTO THE EARLY EVENING. IN THE RUGGED TERRAIN OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA...THE SOUTHERLY WINDS WILL BE A LITTLE STRONGER...WITH SPEEDS OF 20 TO 30 MPH...AND OCCASIONAL GUSTS OF 35 TO 45 MPH. AS THE FRONT PUSHES ACROSS THE AREA THIS AFTERNOON...THE WIND DIRECTION WILL GRADUALLY SHIFT FROM SOUTH TO WEST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. MOTORISTS ACROSS THE REGION SHOULD BE PREPARED FOR ROUGH VEHICLE HANDLING...ESPECIALLY ON WEST OR EAST RUNNING HIGHWAYS AND IN THE MOUNTAINS. $$ SCHAUB
2 follow-up statements
000 WWUS74 KHUN 171731 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1131 AM CST TUE JAN 17 2006 ...GUSTY WINDS TODAY ACROSS NORTHERN ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE... .A COLD FRONT WILL MOVE EAST OVER THE TENNESSEE VALLEY REGION THIS AFTERNOON. SURFACE WINDS WILL TURN WESTERLY BEHIND THE FRONT AND RANGE FROM 10 TO 20 MPH. A FEW GUSTS COULD EXCEED 30 MPH...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. ALZ001>010-016-TNZ076-096-097-180000- /O.CON.KHUN.WI.Y.0003.000000T0000Z-060118T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1131 AM CST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A STRONG COLD FRONT WILL RESULT IN GUSTY SURFACE WINDS OVER THE TENNESSEE VALLEY THIS AFTERNOON. WEST WINDS OF 10 TO 20 MPH CAN BE EXPECTED...WITH A FEW GUSTS EXCEEDING 30 MPH POSSIBLE. THE HIGHER TERRAIN ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE WILL BE SUSCEPTIBLE TO THE STRONGEST WINDS THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR SIGNIFICANTLY HIGHER GUSTS...ARE EXPECTED. MOTORISTS ACROSS THE REGION SHOULD BE PREPARED FOR ROUGH VEHICLE HANDLING...ESPECIALLY ON WEST OR EAST RUNNING HIGHWAYS AND IN THE MOUNTAINS. $$ PB
000 WWUS74 KHUN 171838 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1238 PM CST TUE JAN 17 2006 ALZ001>010-016-TNZ076-096-097-171945- /O.CAN.KHUN.WI.Y.0003.000000T0000Z-060118T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1238 PM CST TUE JAN 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. SUSTAINED WESTERLY WINDS OF 10 TO 15 MPH WILL BE POSSIBLE ACROSS THE TENNESSEE VALLEY FOLLOWING A COLD FRONTAL PASSAGE. A FEW HIGHER GUSTS TO 25 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN OVER NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ PB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 16, 9:25 PM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Jan 16, 9:25 PM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 925 PM CST MON JAN 16 2006 .DISCUSSION... WIDESPREAD STRATIFORM RAIN NOTED ON NEARLY ALL AREA DOPPLER RADARS THIS EVENING...THOUGH IT HAS BEEN FAIRLY LIGHT SO FAR. 3HRLY RAIN TOTALS AT MOST OF THE OB SITES HAVE REMAINED AT OR BELOW 0.10IN. THERES CERTAINLY PLENTY MORE WHERE THAT CAME FROM HOWEVER WITH THE 00Z 850MB CHART SHOWING INCREASING MOISTURE TRANSPORT...AND LONGWAVE TROUGH FEATURE OVER THE SRN PLAINS GAINING AMPLITUDE. EVENING SFC ANALYSIS SHOWS THE COLD FRONT STILL WELL TO THE WEST WITH THE MAIN WARM FRONT EXTENDING ACROSS THE OHIO VALLEY...THOUGH THERE IS A SECONDARY WARM FRONTAL-TYPE FEATURE IN OUR VICINITY WITH HIGHER DEWPOINTS AND STRONGER SOUTHERLY SFC FLOW BEHIND IT. GOING FORECAST IS ON TRACK FOR THE MOST PART...AND PLAN ONLY A FEW MINOR TWEAKS WITH THE EVENING UPDATE. DESPITE THE RAIN-FREE ZONE TO OUR SOUTH...EXPECT W/SWLY WINDS TO CONTINUE ADVECTING MOISTURE AND RAINFALL INTO THE REGION OVERNIGHT. THUNDER POTENTIAL IS A BIT MORE INTERESTING SINCE MODEL SOUNDINGS DO NOT SHOW MUCH OF AN UNSTABLE LAYER UNTIL VERY LATE...AND THAT IS MAINLY RESTRICTED TO THE NW CORNER. WILL PROBABLY SCALE BACK TSRA WORDING TO ISOLATED...LEAVING THE BETTER CHANCES UNTIL TMRW. OTHERWISE...TEMPS ARE UNLIKELY TO FALL MUCH AND MAY ACTUALLY RISE A LITTLE BIT. HAVE ADJUSTED TEMP GRIDS TO MATCH AND MAY ADJUST THE TEMP WORDING IN THE ZFP AS WELL. UPDATED PRODUCTS OUT SHORTLY. && .HYDROLOGY... HYDRO AND ABUNDANT RAINFALL PLAYING A ROLE FOR THE FIRST TIME IN MONTHS. GIVEN QPF IN THE 1-3 INCH RANGE...LATEST COORD WITH LMRFC INDICATES 3 SEPARATE TENN RIVER TRIBUTARIES RISING TO NEAR OR JUST ABOVE FLOOD STAGE ABOUT 36 HRS OUT. ISSUED RIVER FLOOD WARNINGS FOR THESE POINTS...BUT DONT EXPECT HEAVY ENOUGH RAIN TO OCCUR IN A SHORT ENOUGH TIME PD FOR FLASH FLOODING OR A FLOOD WATCH. WILL STILL NEED TO KEEP A CLOSE EYE ON HYDRO OVER THE NEXT 24 HRS. && BCC .PREV DISCUSSION...ISSUED 330 PM CST MON JAN 16 2006... TOTAL RAINFALL AMOUNTS EXPECTED WILL RANGE FROM 1-3 INCHES ON THE BROAD PICTURE... WITH A FEW REPORTS OF 4 INCHES OR SO NOT OUT OF THE QUESTION BEFORE THIS RAIN EPISODE IS ALL SAID AND DONE. THUNDERSTORM CHARACTER SHOULD REMAIN BELOW SEVERE LIMITS...MOST EMBEDDED WITHIN THE HEAVIER RAIN SHOWERS. THE STORMS THEMSELVES WILL BE CAPABLE OF PRODUCING WIND GUSTS IN THE 40-50MPH RANGE. THE COLD FRONT WITH THIS SYSTEM HAS MORE TIMING ISSUES AGAIN. THE NGM WAS THE SLOWEST THIS GO AROUND...FOLLOWED CLOSELY BY THE NAM. FASTER FRONTAL SPEEDS WERE NOTED BY THE NASA WRF...AND FASTEST AGAIN THE 12Z GFS. TIMING WISE THROUGH WED EVENING...WENT MORE WITH THE SLOWER ETA/ NAM...BUT PICKED UP ITS PACE A BIT IN THE GRIDDED WINDS AND DEWPOINTS. INTERESTING THINGS ARE IN THE CARDS AS COLD AIR RUSHES IN BEHIND THE COLD FRONT. THE RAINS WILL TAPER OFF FROM WEST TO EAST...BUT PERSIST TRAILING THE FRONT. WE CAN EXPECT A CHANGE OVER TO SOME SNOW DURING TUESDAY NIGHT. TIMING OF THIS CHANGE OVER WILL BE CRITICAL...AS THE ATMOSPHERE SHOULD BE SUFFICIENTLY DRY (AND THE GROUND WARM ENOUGH) TO PREVENT SNOW ACCUMULATIONS. HAVE KEPT LIGHT AMOUNTS FOR THE MIDDLE TENN COUNTIES...ESPECIALLY THE CUMBERLAND PLATEAU AREAS OF FRANKLIN COUNTY. SNOW OVER THE NORTHEAST PART OF THIS COUNTY WARNING AREA WILL BE OVER WITH DURING THE LATE/MID MORNING OF WEDNESDAY. COOL WEATHER IS EXPECTED WED FOLLOWING THE SYSTEM. THIS COLD AIR WILL BE SHORT LIVED...AS A RETURN SOUTHERLY FLOW AND A ZONAL PATTERN HELPS TEMPS WARM BACK TO THE UPPER 50S THURSDAY AND FRIDAY. ANOTHER SYSTEM IS SET TO AFFECT THE VALLEY THIS WEEKEND WITH ANOTHER CHANCE OF RAIN FOR LATE FRIDAY AND DURING SATURDAY. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 16, 9:39 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 939 PM CST MON JAN 16 2006 ALZ001>010-016-TNZ076-096-097-181000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 939 PM CST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... A STRONG COLD FRONT WILL TRACK ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT...REACHING FAR NORTHWEST ALABAMA BY TUESDAY MORNING. AHEAD OF THE FRONT...AREAS OF LIGHT RAIN WILL CONTINUE THROUGH MUCH OF THE NIGHT. A BAND OF THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS WILL OCCUR ALONG THE COLD FRONT...POSSIBLY REACHING THE SHOALS BY 6 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A BAND OF HEAVY SHOWERS AND THUNDERSTORMS WILL PUSH EAST ALONG THE COLD FRONT DURING THE MORNING HOURS. WITH THE PASSAGE OF THE COLD FRONT...A FEW STRONG THUNDERSTORMS ARE POSSIBLE PRODUCING GUSTY WINDS UP TO 50 MPH. AHEAD OF THE COLD FRONT...GUSTY SOUTHERLY WINDS UP TO 40 MPH ARE EXPECTED DURING THE MORNING...ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. FOLLOWING THE INITIAL BAND OF STORMS...STEADY MODERATE TO OCCASIONAL HEAVY RAINFALL WILL OCCUR THROUGH MUCH OF THE DAY...WITH AMOUNTS OF 2 TO 3 INCHES LIKELY. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND REMAIN GUSTY AT TIMES TO AROUND 30 MPH INTO THE EVENING HOURS. THE LOCALLY HEAVY RAINFALL COULD RESULT IN MINOR FLOODING ALONG TRIBUTARIES OF THE TENNESSEE RIVER. INTERESTS SHOULD MONITOR THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL INFORMATION. BEHIND THE FRONT...MUCH COLDER AIR WILL INVADE THE REGION...AND BRING A CHANCE OF LIGHT SNOW BY TUESDAY NIGHT ACROSS ALL OF THE TENNESSEE VALLEY. MINOR...IF ANY...ACCUMULATIONS WILL BE CONFINED TO GRASSY AREAS AND IN HIGHER ELEVATIONS. THE PRECIPITATION SHOULD COME TO AN END OVERNIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
In the hours before
Special weather statement, Jan 17, 2:54 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 254 AM CST TUE JAN 17 2006 ALZ001>003-171000- COLBERT-FRANKLIN AL-LAUDERDALE- 254 AM CST TUE JAN 17 2006 ...SIGNIFICANT WEATHER ALERT FOR A FEW STRONG WIND GUSTS AND HEAVY RAIN IN FAR NORTHWEST ALABAMA... A LINE OF HEAVY SHOWERS MOVING EAST ACROSS NORTHEAST MISSISSIPPI WILL AFFECT WESTERN PARTS OF LAUDERDALE...COLBERT...AND FRANKLIN COUNTIES BETWEEN 3 AM AND 4 AM. DUE TO STRONG WINDS ALOFT...A FEW WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE AS THE HEAVY SHOWERS MOVE OVER. A QUICK HALF INCH OF RAIN IS ALSO POSSIBLE. MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. SCHAUB
Nearby
Wind Advisories in Alabama, 2006Wind Advisories in Tennessee, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.